MAUDE Adverse Event Report: ETHICON INC. VICRYL SUTURE 27"(70CM) 2-0 UND; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL SUTURE 27"(70CM) 2-0 UND; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J266H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Swelling (2091); Not Applicable (3189); No Code Available (3191)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.The following additional information was received: the surgeon uses the 4 product codes on each joint procedure, unknown layer of tissue.The date of the procedure, and other details are not available.An unknown number of patients with drainage and unknown if drainage was cultured requiring additional procedure.No specifics are available at this time there are no additional details regarding the additional patient events.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent.What was the date of the initial procedure? what tissue layer was each code of vicryl suture used on? what are the patient age, gender, weight, prior medical history? how was suture placed (continuous or interrupted)? what post op date did patient present with drainage symptoms? were any cultures taken of the wound drainage? what are the results of the cultures? what was the date of the second procedure? can you describe the appearance of each layer of tissue during the second procedure? what is the surgeon¿s opinion as to the contributing factor to the patient event? does the surgeon believe there was any deficiency in any code of the vicryl suture used? what is the patient current condition? note: events reported via 2210968-2019-81814, 2210968-2019-81817, 2210968-2019-81818, 2210968-2019-81819.
 
Event or Problem Description
It was reported that the patient underwent an orthopedic procedure on an unknown date and suture was used.Once the wound was starting to heal, the doctor reported buildup of fluid and necessary wound wash out being performed to clean affected area and reapproximate wound edges.Specific issues, such as infection, non-union, allergic reaction, osteoporosis, overloading, pain, degenerative diseases, bleeding or oozing were possible but specifics weren't reported.Additional information has been requested.

Brand Name
VICRYL SUTURE 27"(70CM) 2-0 UND
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8638260
Report Number2210968-2019-81817
Device Sequence Number2211285
Product Code GAM
UDI-Device Identifier10705031038370
UDI-Public10705031038370
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberJ266H
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/30/2019
Initial Report FDA Received Date05/23/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;